Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Bleeding for five days after taking ipill. Have PCOD. Does bleeding indicate some problem?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1584 Questions
I took ipill within a gap of 4 days. Having bleeding like having period from the next day after the second pill. It is five days now but the bleeding does not seem to sto. I am having PCOD and take medicines for that. Does this bleeding indicate some problem? What should I do now?
I am 37 years old. Normal weight 62 kgs. I take thyronorm 50 for hypothyroidism.
Posted Tue, 2 Oct 2012 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

So you are saying that you have a history of PCOD and thyroid disease, and you had unprotected intercourse, so you took emergency contraception and now you are having bleeding that is more than you expected.

First, your two medical conditions that you listed are associated with irregularity in your cycle, as well as occasional "buildup" of the lining of the uterus in a way that can lead to heavier bleeding.

Then you combine this with emergency contraception where the effect is to shed the current uterine lining. I am not suprised that the bleeding is like a heavy period. This is what you should expect, though I believe it should resolve within one week.

Here is what I would recommend:

1. Continue to observe your bleeding
2. Make sure you take a pregnancy test in 1 and 2 weeks from now (because the ipill is not 100% effective)
3. If you bleeding continues to be an issue after 7 days from the start of bleeding, then seek attention from a doctor.

I hope this helps - DR XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor